Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 219, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 30, 2014, 10:13 AM CDT for Audubon County, Dallas County, Guthrie County, Iowa. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2014, 10:13 AM CDT (15:13 UTC)
- Expired
- Jun 30, 2014, 10:55 AM CDT
- In force
- 42 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Audubon County, IA, Dallas County, IA, Guthrie County, IA
The radar
The Des Moines radar (KDMX), 76 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 4:06 AM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
| Jun 30, 9:38 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 3.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4563 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 12.1
The text
As transmitted, in the capitals the NWS used until 2016.
047
WUUS53 KDMX 301513
SVRDMX
IAC009-049-077-301615-
/O.NEW.KDMX.SV.W.0219.140630T1513Z-140630T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1013 AM CDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AUDUBON COUNTY IN WEST CENTRAL IOWA...
WESTERN DALLAS COUNTY IN CENTRAL IOWA...
GUTHRIE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 1115 AM CDT
* AT 1013 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
SOUTHEAST OF AUDUBON...MOVING EAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
AUDUBON...GUTHRIE CENTER...STUART...PANORA...LAKE PANORAMA...
EXIRA...DEXTER...CASEY...DIAMONDHEAD LAKE...MENLO...BAGLEY...
YALE...JAMAICA...LINDEN...BRAYTON...LAKIN SLOUGH GAME MANAGEMENT
AREA...AUDUBON COUNTY AIRPORT AND SPRINGBROOK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
SOUTHERN IOWA.
LAT...LON 4178 9501 4186 9429 4186 9424 4150 9423
4153 9503
TIME...MOT...LOC 1513Z 262DEG 30KT 4168 9484
HAIL...1.75IN
WIND...60MPH
$$
JOHNSON4 follow-up statements
305
WWUS53 KDMX 301529
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1029 AM CDT MON JUN 30 2014
IAC009-049-077-301615-
/O.CON.KDMX.SV.W.0219.000000T0000Z-140630T1615Z/
AUDUBON IA-DALLAS IA-GUTHRIE IA-
1029 AM CDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR NORTHEASTERN AUDUBON...WESTERN DALLAS AND GUTHRIE COUNTIES...
AT 1029 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF GUTHRIE CENTER...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GUTHRIE CENTER...PANORA...LAKE PANORAMA...DEXTER...DIAMONDHEAD
LAKE...BAGLEY...YALE...JAMAICA...LINDEN...LAKIN SLOUGH GAME
MANAGEMENT AREA AND SPRINGBROOK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
SOUTHERN IOWA.
LAT...LON 4179 9489 4186 9429 4186 9424 4150 9423
4160 9474 4163 9491
TIME...MOT...LOC 1529Z 265DEG 34KT 4174 9459
HAIL...1.25IN
WIND...60MPH
$$
JOHNSON103
WWUS53 KDMX 301540
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1040 AM CDT MON JUN 30 2014
IAC009-049-077-301615-
/O.CON.KDMX.SV.W.0219.000000T0000Z-140630T1615Z/
AUDUBON IA-DALLAS IA-GUTHRIE IA-
1040 AM CDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR SOUTHEASTERN AUDUBON...WESTERN DALLAS AND GUTHRIE COUNTIES...
AT 1040 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
COON RAPIDS...OR 8 MILES NORTHWEST OF GUTHRIE CENTER...MOVING EAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GUTHRIE CENTER...PANORA...LAKE PANORAMA...DEXTER...DIAMONDHEAD
LAKE...YALE...JAMAICA...LINDEN...LAKIN SLOUGH GAME MANAGEMENT AREA
AND SPRINGBROOK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
SOUTHERN IOWA.
LAT...LON 4180 9473 4186 9429 4186 9424 4150 9423
4160 9474 4167 9474
TIME...MOT...LOC 1540Z 251DEG 23KT 4176 9464
HAIL...1.00IN
WIND...60MPH
$$
JOHNSON569
WWUS53 KDMX 301550
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1050 AM CDT MON JUN 30 2014
IAC009-301559-
/O.CAN.KDMX.SV.W.0219.000000T0000Z-140630T1615Z/
AUDUBON IA-
1050 AM CDT MON JUN 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AUDUBON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
SOUTHERN IOWA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 PM CDT
MONDAY AFTERNOON FOR SOUTHERN IOWA.
LAT...LON 4180 9473 4186 9429 4186 9424 4178 9424
4170 9447 4173 9466
TIME...MOT...LOC 1549Z 256DEG 31KT 4180 9453
$$
IAC049-077-301615-
/O.CON.KDMX.SV.W.0219.000000T0000Z-140630T1615Z/
DALLAS IA-GUTHRIE IA-
1050 AM CDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR NORTHWESTERN DALLAS AND NORTHERN GUTHRIE COUNTIES...
AT 1049 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF LAKE PANORAMA...OR 8 MILES NORTH OF GUTHRIE CENTER...MOVING EAST
AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
LAKE PANORAMA...YALE...JAMAICA...SPRINGBROOK STATE PARK AND LAKIN
SLOUGH GAME MANAGEMENT AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
SOUTHERN IOWA.
LAT...LON 4180 9473 4186 9429 4186 9424 4178 9424
4170 9447 4173 9466
TIME...MOT...LOC 1549Z 256DEG 31KT 4180 9453
HAIL...1.00IN
WIND...<50MPH
$$
JOHNSON041
WWUS53 KDMX 301555
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1055 AM CDT MON JUN 30 2014
IAC049-077-301605-
/O.CAN.KDMX.SV.W.0219.000000T0000Z-140630T1615Z/
DALLAS IA-GUTHRIE IA-
1055 AM CDT MON JUN 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DALLAS AND
NORTHERN GUTHRIE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
SOUTHERN IOWA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 PM CDT
MONDAY AFTERNOON FOR SOUTHERN IOWA.
LAT...LON 4180 9473 4186 9429 4186 9424 4178 9424
4170 9447 4173 9466
TIME...MOT...LOC 1551Z 262DEG 30KT 4181 9446
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:23 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 30, 6:23 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 623 AM CDT MON JUN 30 2014 .SYNOPSIS... ISSUED AT 317 AM CDT MON JUN 30 2014 COLD FRONT FROM SERN MANITOBA INTO ERN CO WILL MOVE INTO IA THIS MORNING AND PASS EAST OF THE STATE TONIGHT. A SECONDARY COLD FRONT WILL SWEEP SOUTHEAST ACROSS IA ON TUE. COOL HIGH PRESSURE WILL SETTLE IN FOR THE MIDDLE AND END OF THE WEEK. && .SHORT TERM /TODAY/... ISSUED AT 317 AM CDT MON JUN 30 2014 A DYNAMIC WEATHER SITUATION WITH A COOL SEASON STRENGTH LOW PRESSURE OVER SRN CANADA IN A SUMMER ATMOSPHERE. CONVECTION IS ONGOING WITH THE MAIN HEAVY RAIN THREAT MOVING INTO WESTERN IA THIS MORNING AND PROGRESSING ACROSS THE STATE DURING THE DAY. HAVE EXTENDED THE FFA THROUGH THE DAY TODAY WITH FFG VALUES QUITE LOW. EXPECT TO SEE WIDESPREAD 1 TO 2.5 INCH RAINFALL AMOUNTS WITH LOCAL REPORTS OF UP TO 6 INCHES. PWAT VALUES INCREASE TO 2 TO 2.5 INCHES...ABOUT 3+ SIGMA ABOVE NORMAL. SEVERE THREAT WILL EXIST ACROSS THE ENTIRE CWA WITH THE GREATEST THREAT ACROSS THE SOUTH CLOSER TO THE INSTABILITY AND WHERE CONVECTION MAY BE MORE SURFACE BASED BY MID DAY. .LONG TERM /TONIGHT THROUGH SUNDAY/... ISSUED AT 317 AM CDT MON JUN 30 2014 LINGERING THUNDERSTORMS IN THE SOUTHEAST THIS EVENING WILL EXIT THE CWA BEFORE MIDNIGHT. THAT WILL BE THE END OF THE SEVERE THREAT FOR A WHILE. THE SECONDARY COLD FRONT IS COMING THROUGH WITH LIMITED INSTABILITY AND EXPECT THAT TO BE MOSTLY SHOWERS WITH ISOLATED NON-SEVERE THUNDERSTORMS. VERY COOL WEATHER FOR THE MIDDLE OF THE WEEK WITH HIGHS ON WEDNESDAY APPROACHING RECORD COOL MAXES FOR THE DATE. A WARM UP IS ON TAP FOR THE REST OF THE WEEK. WILL SEE THE PATTERN BECOME MORE ACTIVE HEADING INTO THE WEEKEND AS THE WARMER AIR MOVES IN AND THE UPPER RIDGE MOVES CLOSER. WILL KEEP AN EYE ON THE POTENTIAL FOR DEVELOPMENT OF "ARTHUR" ALONG THE EAST COAST. A DEEPER STORM MAY DELAY THE EASTWARD PROGRESSION OF THE PATTERN BY A DAY OR SO. && .AVIATION...30/12Z ISSUED AT 617 AM CDT MON JUN 30 2014 A COLD FRONT WILL ENTER NORTHWEST IA THIS MORNING AND EXIT TO THE SOUTHEAST THIS EVENING. WIDESPREAD STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED AHEAD OF THE COLD FRONT. IMPROVING CONDITIONS ARE EXPECTED TO NIGHT AS DRIER AIR MOVES INTO THE STATE. THUNDERSTORMS WILL EXIT WITH THE FRONT HOWEVER. OUTLOOK...SECONDARY COLD FRONT WILL MOVE INTO THE STATE TUE AND PASS SOUTHEAST TUESDAY NIGHT. WILL SEE SHOWERS DEVELOP WITH IT AND SOME MVFR CIGS IN ITS WAKE OVER THE NORTHERN TAF SITES. THE REST OF THE WEEK LOOKS TO BE VFR AT ALL SITES. && .HYDROLOGY... ISSUED AT 317 AM CDT MON JUN 30 2014 RAINFALL FROM LAST NIGHT HAS ADDED MORE TO THE POTENTIAL FOR FLOODING. EXPECTING TO SEE SIGNIFICANT RAINFALL OVER MUCH OF IA TODAY. WITH FFG VALUES VERY LOW...IT WILL NOT TAKE MUCH TO CAUSE FLASH FLOODING. LOCALIZED PONDING WILL COME WITH ANY HEAVY SHOWER AT THIS POINT...WITH FLASH FLOODING LIKELY WITH REPEATED THUNDERSTORMS IN ANY ONE AREA. THE ADDITIONAL RAIN WILL LIKELY CAUSE FURTHER RISES ON THE MAINSTEM RIVERS OVER THE NEXT SEVERAL DAYS AS WELL. RAINFALL AMOUNTS AFTER TODAY WILL BE VERY LIGHT. THE THREAT OF ADDITIONAL FLOODING WILL BE PAST BY THIS EVENING. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM CDT THIS EVENING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL- CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-FRANKLIN- GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN-HUMBOLDT-JASPER-LUCAS- MADISON-MAHASKA-MARION-MARSHALL-MONROE-POCAHONTAS-POLK-POWESHIEK- RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE- WEBSTER-WRIGHT. && SYNOPSIS...MS JUN 14 SHORT TERM...MS JUN 14 LONG TERM...MS JUN 14 AVIATION...MS JUN 14 HYDROLOGY...MS JUN 14
Hazardous weather outlook, Jun 30, 5:09 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 509 AM CDT MON JUN 30 2014 IAZ017-023>028-033>039-044>050-057>062-070>075-081>086-092>097- 011100- CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC- CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 509 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS EFFECT FOR TODAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. ROUNDS OF THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE STORMS WILL BE SEVERE WITH HAIL UP TO 2 INCHES IN DIAMETER...WINDS OVER 70 MPH...AND AN ISOLATED TORNADO POSSIBLE. HEAVY RAINFALL IS ALSO LIKELY WITH RAINFALL OF 1 TO 2.5 INCHES LIKELY...WITH ISOLATED AMOUNTS OF 4 TO 6 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL RETURN FRIDAY NIGHT AND CONTINUE OFF AND ON THROUGH THE WEEKEND. IT IS TOO EARLY TO ASSESS THE SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. IAZ004>007-015-016-011100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK- 509 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ROUNDS OF THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE STORMS WILL BE SEVERE WITH HAIL LARGE HAIL AND WIND GUSTS UP TO 70 MPH. AN ISOLATED TORNADO POSSIBLE. HEAVY RAINFALL IS ALSO LIKELY WITH RAINFALL OF 1.2 TO 1 INCH...WITH ISOLATED AMOUNTS TO 3 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL RETURN FRIDAY NIGHT AND CONTINUE OFF AND ON THROUGH THE WEEKEND. IT IS TOO EARLY TO ASSESS THE SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS QUITE LIKELY TODAY.
In the hours before
Local storm report, Jun 30, 7:43 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
743 AM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN SAC CITY 42.42N 95.00W
06/30/2014 M2.20 INCH SAC IA CO-OP OBSERVER
ESTIMATED TO HAVE FALLEN MOSTLY BETWEEN 4 AM AND 7 AM.
&&
SKOWLocal storm report, Jun 30, 10:06 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1006 AM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL 5 SW LOHRVILLE 42.21N 94.61W
06/30/2014 E1.00 INCH CALHOUN IA TRAINED SPOTTER
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 30, 10:07 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1007 AM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 AM HAIL ROCKWELL CITY 42.40N 94.63W
06/30/2014 E2.00 INCH CALHOUN IA TRAINED SPOTTER
SPOTTER CH119
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 30, 10:08 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1008 AM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM HAIL ROCKWELL CITY 42.39N 94.64W
06/30/2014 E2.00 INCH CALHOUN IA TRAINED SPOTTER
SPOTTER CH210
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 30, 10:11 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1011 AM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 AM HAIL ROCKWELL CITY 42.40N 94.63W
06/30/2014 E4.00 INCH CALHOUN IA TRAINED SPOTTER
SPOTTER CH119
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 30, 10:13 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1013 AM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HAIL ROCKWELL CITY 42.40N 94.63W
06/30/2014 E1.75 INCH CALHOUN IA LAW ENFORCEMENT
CALHOUN CO. SHERIFF
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:02 PM CDT | Tornado Warning | DMX | Hamilton, Webster | 43 min |
| Jun 29, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 46 min |
| Jun 29, 7:32 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 39 more | 22 hr |
| Jun 29, 7:34 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Greene, Webster | 41 min |
| Jun 29, 7:36 PM CDT | Tornado Warning | DMX | Hamilton, Hardin | 39 min |
| Jun 29, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 53 min |
| Jun 29, 7:59 PM CDT | Severe Thunderstorm Warning | DMX | Bremer, Butler | 17 min |
| Jun 29, 8:08 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin | 52 min |
| Jun 29, 8:15 PM CDT | Tornado Warning | DMX | Grundy, Hardin | 30 min |
| Jun 29, 8:24 PM CDT | Flash Flood Warning | DMX | Hamilton, Hardin | 6 hr |
| Jun 29, 8:41 PM CDT | Tornado Warning | DMX | Black Hawk, Tama | 34 min |
| Jun 29, 8:43 PM CDT | Tornado Warning | DMX | Grundy, Tama | 32 min |
| Jun 29, 8:44 PM CDT | Flash Flood Warning | DMX | Black Hawk, Grundy, Hardin, Tama | 6 hr |
| Jun 29, 8:46 PM CDT | River Flood Warning | DMX | Webster | 3 days |
| Jun 29, 8:49 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor, Union | 41 min |
| Jun 29, 9:08 PM CDT | River Flood Warning | DMX | Marshall | 5 days |
| Jun 29, 9:11 PM CDT | Tornado Warning | DMX | Black Hawk, Tama | 34 min |
| Jun 29, 9:22 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 38 min |
| Jun 29, 9:47 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Warren | 43 min |
| Jun 29, 10:44 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 46 min |
| Jun 29, 11:02 PM CDT | Special Weather Statement | DMX | Jasper, Mahaska, Poweshiek | 58 min |
| Jun 30, 2:30 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 60 min |
| Jun 30, 2:42 AM CDT | Areal Flood Warning | DMX | Black Hawk, Tama | 6 hr |
| Jun 30, 3:34 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 41 min |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Polk, Story | 63 hr |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Jasper, Marion, Polk | 5 days |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Polk | 7 days |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Davis, Wapello | 3 days |
| Jun 30, 4:08 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Story, Webster | 52 min |
| Jun 30, 4:15 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Winnebago, Worth | 45 min |
| Jun 30, 4:23 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 41 min |
| Jun 30, 6:09 AM CDT | Flash Flood Warning | DMX | Calhoun, Sac | 10 hr |
| Jun 30, 9:00 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 30 min |
| Jun 30, 9:12 AM CDT | Severe Thunderstorm Warning | DMX | Sac | 48 min |
| Jun 30, 9:29 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 46 min |
| Jun 30, 9:37 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 38 min |
| Jun 30, 10:09 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 51 min |
| Jun 30, 10:13 AM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 47 min |
| Jun 30, 10:50 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 40 min |
| Jun 30, 10:55 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 38 min |
| Jun 30, 10:57 AM CDT | Special Weather Statement | DMX | Boone | 63 min |
| Jun 30, 10:59 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Greene, Sac | 46 min |
| Jun 30, 11:06 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 54 min |
| Jun 30, 11:11 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 50 hr |
| Jun 30, 11:15 AM CDT | River Flood Warning | DMX | Black Hawk | 5 days |
| Jun 30, 11:18 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 3 days |
| Jun 30, 11:20 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 3 days |
| Jun 30, 11:23 AM CDT | River Flood Warning | DMX | Story | 69 hr |
| Jun 30, 11:24 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 51 min |
| Jun 30, 11:36 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Greene, Hamilton, Webster | 39 min |
| Jun 30, 11:42 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Greene, Pocahontas, Sac | 48 min |
| Jun 30, 11:44 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 4 days |
| Jun 30, 11:48 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 42 min |
| Jun 30, 11:50 AM CDT | Severe Thunderstorm Warning | DMX | Franklin, Wright | 24 min |
| Jun 30, 12:04 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 41 min |
| Jun 30, 12:07 PM CDT | River Flood Warning | DMX | Polk | 8 days |
| Jun 30, 12:12 PM CDT | Flash Flood Warning | DMX | Audubon | 6 hr |
| Jun 30, 12:12 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Story, Webster | 48 min |
| Jun 30, 12:37 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 53 min |
| Jun 30, 12:44 PM CDT | Tornado Warning | DMX | Adair, Dallas, Guthrie, Madison | 31 min |
| Jun 30, 12:49 PM CDT | Flash Flood Warning | DMX | Boone, Hamilton, Story, Webster | 6 hr |
| Jun 30, 12:56 PM CDT | Tornado Warning | DMX | Marshall, Story | 34 min |
| Jun 30, 12:59 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hamilton, Hardin, Marshall, Story | 46 min |
| Jun 30, 1:10 PM CDT | Special Weather Statement | DMX | Polk | 65 min |
| Jun 30, 1:10 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 50 min |
| Jun 30, 1:16 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Marion, Polk, Warren | 59 min |
| Jun 30, 1:25 PM CDT | Flash Flood Warning | DMX | Dallas, Polk | 6 hr |
| Jun 30, 1:29 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Hardin, Marshall, Tama | 46 min |
| Jun 30, 1:38 PM CDT | Flash Flood Warning | DMX | Grundy, Hardin, Marshall, Story, Tama | 6 hr |
| Jun 30, 1:46 PM CDT | Flash Flood Warning | DMX | Adair, Dallas, Guthrie | 6 hr |
| Jun 30, 1:46 PM CDT | Tornado Warning | DMX | Marion, Warren | 29 min |
| Jun 30, 1:50 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 40 min |
| Jun 30, 2:00 PM CDT | Flash Flood Warning | DMX | Black Hawk, Tama | 6 hr |
| Jun 30, 2:00 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 45 min |
| Jun 30, 2:03 PM CDT | Tornado Warning | DMX | Black Hawk, Tama | 27 min |
| Jun 30, 2:06 PM CDT | Special Weather Statement | DMX | Mahaska, Marion | 69 min |
| Jun 30, 2:12 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek, Warren | 63 min |
| Jun 30, 2:12 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Tama | 34 min |
| Jun 30, 2:17 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Warren | 28 min |
| Jun 30, 2:24 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 21 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.